I am suffering from chronic major depression and anxiety and am very nervous. I have been on 150 mg Trazodone at night and 20 mg Lexamil in the morning and 1.25 to 2.5 mg Tranqipam 3 times a day for 8months. My condition is getting worse. My mornings are the worst, I am very sad and sorrowful and just start crying for no apparent reason. I struggle with stress and and struggle to concentrate and function at my business which is extremely stressful. What advice can you offer me, I am male and 64 years old.
I need help urgently.
Sorry to hear about this. You don't mention whether you're being treated by a GP or a psychiatrist : in my view, when the initial treatment in general practice, for a depression / anxiety or bipolar disorder is not working well, one should consult a specialist psychiatrist for a second opinion and a fresh assessment and review of treatment options.
In a situation such as you describe, there needs to be a full-scale review of your diagnoses, previous treatments, and available alternatives, which should include consideration of adding effective non-drug treatments such as CBT ( Cognitive-Behaviour Therapy ).
I would also be cautious about recommending one of the sedative tranquillizers like Tranquipam for more than a couple of months, due to the potential for developing dependence on it. As I'm sure your doctor will also advise you, it is important with all such drugs, to stop them gradually and not abruptly, as there can be unpleasant withdrawal effects otherwise.
It should be practical to fin a combination of treatments that should help you to feel much better before long.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.